Alert archive / Wisconsin / River Flood Warnings in 2023
River Flood Warning 13, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Apr 10, 2023, 11:44 PM CDT for Marathon County, Wisconsin. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2023, 11:44 PM CDT (04:44 UTC)
- Expired
- Apr 13, 2023, 10:37 AM CDT
- In force
- 59 hr
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 150 km from the middle of the area, began a volume at 04:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Rib River at Rib Falls (RIBW3). The gauge peaked at 11.16 ft at Apr 11, 2023, 2:00 AM CDT.
- Action stage
- 7 ft
- Minor stage
- 10 ft
- Moderate stage
- 13.8 ft
- Major stage
- 15 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05396000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
510
WGUS43 KGRB 110444
FLWGRB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Green Bay WI
1144 PM CDT Mon Apr 10 2023
...The National Weather Service in Green Bay WI has issued a Flood
Warning for the following rivers in Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Tuesday afternoon.
&&
WIC073-111945-
/O.NEW.KGRB.FL.W.0013.230411T0444Z-000000T0000Z/
/RIBW3.1.ER.230411T0205Z.230411T0400Z.000000T0000Z.NO/
1144 PM CDT Mon Apr 10 2023
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Rib River at Rib Falls.
* WHEN...From this evening until further notice.
* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
* ADDITIONAL DETAILS...
- At 11:00 PM CDT Monday the stage was 10.7 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 11:00 PM CDT Monday was 10.7 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
Uhlmann5 follow-up statements
547
WGUS83 KGRB 111516
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1016 AM CDT Tue Apr 11 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight.
&&
WIC073-120630-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.ER.230411T0205Z.230411T0845Z.000000T0000Z.NO/
1016 AM CDT Tue Apr 11 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Rib River at Rib Falls.
* WHEN...Until further notice.
* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Tuesday the stage was 10.7 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
SAC143
WGUS83 KGRB 120135
FLSGRB
Flood Statement
National Weather Service Green Bay WI
835 PM CDT Tue Apr 11 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Additional information is available at www.weather.gov.
The next statement will be issued Wednesday morning.
&&
WIC073-121645-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.ER.230411T0205Z.230411T0845Z.000000T0000Z.NO/
835 PM CDT Tue Apr 11 2023
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Rib River at Rib Falls.
* WHEN...Until further notice.
* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
* ADDITIONAL DETAILS...
- At 8:00 AM CDT Tuesday the stage was 10.7 feet. The river
level should fall over the next several days.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 AM CDT Tuesday was 11.2 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
10.8 feet on 03/23/1991.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
Eckberg787
WGUS83 KGRB 121621
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1121 AM CDT Wed Apr 12 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued late tonight.
&&
WIC073-130730-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.SM.230411T0205Z.230411T0845Z.000000T0000Z.NO/
1121 AM CDT Wed Apr 12 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Rib River at Rib Falls.
* WHEN...Until further notice.
* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Wednesday the stage was 10.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
Kallas964
WGUS83 KGRB 130236
FLSGRB
Flood Statement
National Weather Service Green Bay WI
936 PM CDT Wed Apr 12 2023
...The Flood Warning continues for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at www.weather.gov.
The next statement will be issued Thursday afternoon.
&&
WIC073-131745-
/O.CON.KGRB.FL.W.0013.000000T0000Z-000000T0000Z/
/RIBW3.1.SM.230411T0205Z.230411T0845Z.000000T0000Z.NO/
936 PM CDT Wed Apr 12 2023
...FLOOD WARNING FOR SNOWMELT REMAINS IN EFFECT UNTIL FURTHER
NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Rib River at Rib Falls.
* WHEN...Until further notice.
* IMPACTS...At 10.0 feet, Flooding affects are mainly lowland areas
downstream of Rib Falls toward Marathon City.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Wednesday the stage was 10.0 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 10:00 AM CDT Wednesday was 10.1 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 10.0 feet.
- Flood History...This crest compares to a previous crest of
9.9 feet on 04/19/1996.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
Eckberg832
WGUS83 KGRB 131537
FLSGRB
Flood Statement
National Weather Service Green Bay WI
1037 AM CDT Thu Apr 13 2023
...The Flood Warning is cancelled for the following rivers in
Wisconsin...
Big Rib River at Rib Falls affecting Marathon County.
WIC073-131645-
/O.CAN.KGRB.FL.W.0013.000000T0000Z-230413T1537Z/
/RIBW3.1.SM.230411T0205Z.230411T0845Z.000000T0000Z.NO/
1037 AM CDT Thu Apr 13 2023
...FLOOD WARNING FOR SNOWMELT IS CANCELLED...
The Flood Warning is cancelled for
the Big Rib River at Rib Falls.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Thursday the stage was 9.0 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
4491 8965 4491 8993
$$
KrukWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Apr 10, 10:33 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 10, 10:33 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1033 PM CDT Mon Apr 10 2023 Updated aviation portion for 06Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 206 PM CDT Mon Apr 10 2023 Throughout the afternoon, sunny skies were noted across the forecast area and southwest winds continued to usher in a seasonably warm airmass. Readings at 19Z ranged from the upper 50s to lower 70s, coolest in the Northwoods where the snowpack exists, and warmest across the downslope region in central to northeast Wisconsin. Dew points in the 30s have also resulted in RH values in the 25 to 35 percent range in most locations. Tonight...Scattered mid clouds across northern Minnesota and southern Ontario will brush into parts of the forecast area at times, but overall expect mostly clear to partly cloudy skies and lighter winds and winds decouple overnight. Temps will drop into the 40s. Tuesday...The main concern is dew point/RHs as temperatures rise and winds increase starting in the late morning. High temperatures will be in the 70s in most places, with dew points in the 30s to low 40s, yielding midday RHs in the middle 20s to middle 30s. This combined with wind gusts of 20 to 25 mph will increase the need to monitor for fire weather concerns. .LONG TERM...Tuesday Night Through Monday Issued at 206 PM CDT Mon Apr 10 2023 Upper level ridging will keep the weather warm and quiet for much of the upcoming week. High temperatures will rise well into the 70s and possibly touch 80 at times. The warm temperatures will cause rapid snow melt, which pose a river flooding concern for area rivers. The quiet weather comes to an end late Friday and into early next week as a slow moving low pressure system tracks through the western Great Lakes region. The western Great Lakes will be on the warm side of this system through the early part of the weekend, then transition to the cold side for the second half of the weekend into early next week. This will bring rain through the first part of the weekend, with some thunderstorms possible Saturday afternoon into Saturday evening. On the cold side of this system temperatures will plummet back to around normal for this time of year along with some snow mixing in at times as the colder air filters in late this weekend into early next week. && .AVIATION...for 06Z TAF Issuance Issued at 1033 PM CDT Mon Apr 10 2023 High clouds will drift across Wisconsin at times tonight through Wednesday, with VFR conditions expected. Low level wind shear is possible late tonight through about 15z Tuesday with southwest winds of 5 to 10 knots at the surface and west winds around 40 knots at 1500 feet. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM.....KLJ LONG TERM......Kurimski AVIATION.......RDM
Hazardous weather outlook, Apr 10, 2:11 PM CDT, 9 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 211 PM CDT Mon Apr 10 2023 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 211 PM CDT Mon Apr 10 2023 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Runoff from snow melt will continue to cause high water levels and fast flows on rivers and streams. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Flow rates and levels on streams and rivers in northern Wisconsin will increase as warmer temperatures result in a significant melting of the snowpack. Some rivers may reach flood stage. Most rivers in central and east-central Wisconsin are expected to slowly recede this week. The exception will be large rivers with headwaters to the north. These rivers will remain high as the snowmelt from the north flows downstream. The combination of gusty winds, low relative humidity, and warm temperatures will create some fire weather concerns through the midweek. Thunderstorms are possible Saturday afternoon and evening as a low pressure system tracks through the western Great Lakes region. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-111915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 211 PM CDT Mon Apr 10 2023 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible Saturday afternoon and evening as a low pressure system tracks through the western Great Lakes region. These storms are not expected to be severe. KLJ/Kurimski
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 2:59 PM CDT | Fire Weather Watch | GRB | Calumet, Marathon, Outagamie, Portage, Shawano, Waupaca and 3 more | 12 hr |
| Apr 11, 3:10 PM CDT | Small Craft Advisory | GRB | 29 hr |
Nearby
River Flood Warnings in Wisconsin, 2023Every river flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.